Pennsylvania, 2004

Damaging Wind in Pennsylvania, August 11, 2004

August 11, 2004 · NWS PHI · 1 event in 1 county or zone

A severe thunderstorm pulled down wires and large tree limbs in Dublin Borough. The series of severe thunderstorms that passed through Bucks County during the afternoon and early evening of the 11th caused about 6,600 homes and businesses in the county to lose power.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A severe thunderstorm pulled down wires and large tree limbs in Dublin Borough. The series of severe thunderstorms that passed through Bucks County during the afternoon and early evening of the 11th caused about 6,600 homes and businesses in the county to lose power.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 11, 2:44 PM EST, 26 minutes earlier.

Area forecast discussion, Aug 11, 2:44 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 PM EDT WED AUG 11 2004

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
APPROACHING COLD FRONT HAS SET OFF A ROUND OF CONVECTION ACROSS
NORTHERN AND CENTRAL NJ AS WELL AS EASTER PA. STORMS EXPECTED TO
CONTINUE THIS EVENING AND THER ARE TWO SVR WATCHS IN EFFECT ACROSS
CWA UNTIL 8 PM. PRIMARY THREATS WILL BE VERY HEAVY RAINS, DAMAGING
WINDS AND LARGE HAIL. ACTIVITY EXPECTED TO DIMINISH OVERNIGHT WITH
LOSS OF HEATING...BUT WITH FRONT NEARBY, I DECIDED TO STILL LEAVE A
CHANCE IN OVERNIGHT. THE FRONT/TROUGH REMAINS STALLED ACROSS CWA
THROUGH FRIDAY AND WILL KEEP THE THREAT OF MAINLY AFTERNOON SHOWERS
AND THUNDERSTORMS ACROSS REGION. DECIDED THAT CONSIDERING PROXIMITY
OF FRONT TO USE LIKELY POPS TO DESCRIBE ACTIVITY THURSDAY AFTERNOON
ACROSS CWA. MUCH OF THE SOUTHERN PART OF THE CWA IS IN A SLIGHT RISK
FOR DAY 2.

TROPICAL SYSTEM BONNIE IS EXPECTED TO MOVE FROM NORTH CAROLINA
FRIDAY MORNING TO MAINE BY SATURDAY MORNING. UNLESS THE TRACK
CHANGES...MUCH OF THE CWA IS EXPECTED TO HAVE HEAVY RAINS WITH THE
STORM. FORTUNATELY THE STORM WILL BE MOVING THROUGH FAIRLY QUICKLY
WHICH WILL HOPEFULLY HOLD DOWN ON ANY EXTREME QPF. THE HEAVIEST
RAINS SHOULD BE ACROSS REGION FRIDAY MORNING AND THEN TAPER OFF BY
LATE AFTERNOON FROM SOUTHWEST TO NORTHEAST. CATEGORICAL POPS WERE
USED FOR THE FRIDAY MORNING AND AFTERNOON PERIODS. GENERALLY USED
GFS QPF VALUES FOR REGION. CONSIDERED A FLOOD WATCH FOR THE 4TH
PERIOD...BUT THEN WITH SOME UNCERTAINTIES WITH TRACK OF STORM AND
THE ASSOCIATED QPF.. WE DECIDED TO LET NEXT SHIFT RE-EVALUATE. SEE
HYDRO SECTION BELOW FOR  MORE DETAILS.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...

EARLY PART OF THE EXTENDED FORECAST HINDGES AROUND THE SECOND
TROPICAL SYSTEM CHARLEY WHICH ACCORDING TO THE LATEST NHC FORECAST
WILL MOVE FROM SOUTHEASTERN NORTH CAROLINA ON SATURDAY MORNING
ACROSS NEW JERSEY SATURDAY NIGHT AND TO MAINE SUNDAY MORNING.
HIGHEST CHC POPS WERE USED FOR THE SATURDAY NIGHT PERIOD FOR
NOW...UNTIL EXACT TRACK BECOMES A LOCK. TCM WIND TOOL USED FOR
CHARLEY WITH 20 PCT REDUCTION OF LAND. CHC POPS WERE CONTINUED
SUNDAY DUE TO PROXIMITY OF FRONT. POPS WERE REDUCED WEST TO EAST
SUNDAY NIGHT AND MONDAY AS HIGH FROM OHIO VALLEY PUSHES ACROSS
REGION.

UPPER RIDGE OVER WESTERN GREAT LAKES AMPLIFIES AS IT MOVES TOWARD
REGION MONDAY NIGHT THROUGH WEDNESDAY. LARGE SFC HIGH WITH DRIER AIR
MOVES ACROSS OUR REGION. MOISTURE BEGINS TO MOVE NORTHWARD ACROSS
WESTERN AND CENTRAL PA TUESDAY NIGHT AND WEDNESDAY AS NEXT LOW
DEEPENS OVER GREAT LAKES. I WILL KEEP DRY FORECAST MON NIGHT-WED.

&&

.MARINE...
SMALL CRAFT UP THIS PACKAGE FOR SEAS. SCA COULD BE UP FOR SEVERAL
DAYS ESP IF REMNANTS OF BONNIE AND LATER CHARLEY ARE IN THE VICINITY
OF THE COASTAL WATERS. A COLD FRONT WILL APPROACH THE REGION FROM
THE WEST BEFORE STALLING.  SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
AND WILL BE AFFECTING THE MARINE AREA THROUGH THE AFTERNOON AND
EVENING. SEVERAL WAVES OF LOW PRESSURE WILL MOVE UP THE STALLED
FRONT.  THESE WAVES COUPLED WITH ANY MOISTURE FROM BONNIE AND
CHARLEY WILL KEEP THE FORECAST WET THROUGH THE WEEKEND.

&&

.AVIATION...
MAIN AVIATION CONCERN IS THUNDERSTORMS WHICH ARE DEVELOPING ACROSS
THE AREA AT THIS TIME.  ANY THUNDERSTORMS WILL BRING DECREASED
VSBY/CIGS.  COLD FRONT WILL MOV INTO THE REGION FROM THE W AND STALL
OVER THE REGION BRINGING RAIN CHANCES.  MOISTURE FROM BONNIE AND
CHARLEY WILL ALSO BRING ADDITIONAL RAIN TO THE REGION.

&&

.HYDROLOGY...
WILL CONTINUE WITH THE HYDROLOGIC OUTLOOK FOR THE UPCOMING HEAVY
RAIN EVENT. MAY BE ABLE TO REFINE THE AREA AND AMOUNT WITH ANOTHER
GUID RUN. MAIN PROBLEM OTHER THAN RAINFALL FROM TSTMS THIS EVNG AND
THURS WILL BE REMNANTS OF BONNIE MOVING UP FRONTAL ZONE FRI.

THANKS RFC FOR RUNNING THE SCENARIOS...3 INCHES IN A 6 HOUR PERIOD
WILL PRODUCE FLOODING ON A FEW STREAMS. 6 INCHES IN A 12 HOUR PERIOD
WILL GIVE US MODERATE TO MAJOR FLOODING IN JUST ABOUT EVERY BASIN...
WITH NEAR RECORD FLOODING AT A FEW LOCATIONS. HOPEFULLY THE SYSTEM
WILL BE MOVING FAST ENOUGH SO THAT WE DONT GET THE LATTER.  BUT
THATS ONLY THE FIRST TROPICAL SHOT.  DEPENDING ON THE TRACK AND
TIMING OF CHARLEY...WE MAY HAVE MORE TO WORRY ABOUT APPROX. 24 HOURS
LATER --- SOMETIME SATURDAY LOOKS LIKE PRIME TIME.  CHARLEY IS
EXPECTED TO BE MOVING QUITE FAST BY THE TIME IT REACHES OUR AREA...
AND THAT MAY BE OUR SAVING GRACE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
MD...NONE.
DE...NONE.
MARINE...

&&

SHORT TERM/LONG TERM...OHARA
AVIATION...LSN
MARINE...LSN
HYDROLOGY...REW
Hazardous weather outlook, Aug 11, 3:45 AM EST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EDT WED AUG 11 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-120845-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
445 AM EDT WED AUG 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND
SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND
EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST
COUNTIES.

.DAY ONE...TODAY

THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR OUR AREA TODAY AND TONIGHT. SCATTERED SHOWERS AND
THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND EVENING...
AND SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. THE PRIMARY THREATS
ARE DAMAGING WIND GUSTS AND LARGE HAIL, WITH LOCALIZED HEAVY RAIN,
AND AN ISOLATED TORNADO POSSIBLE.

IN ADDITION, THERE IS A MODERATE RISK OF RIP CURRENTS FOR TODAY.

.DAYS TWO THROUGH SEVEN...

MORE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST
FOR THURSDAY AND SOME MAY BE SEVERE, ESPECIALLY OVER DELAWARE, THE
NORTHEAST MARYLAND SHORE, SOUTHERN NEW JERSEY, AND EXTREME
SOUTHEASTERN PENNSYLVANIA. THERE IS ALSO A CONCERN FOR HEAVY AND
PROLONGED RAIN THURSDAY NIGHT AND FRIDAY ASSOCIATED WITH TROPICAL
MOISTURE...WHICH COULD CAUSE FLOODING. MORE HEAVY RAIN WHICH COULD
CAUSE FLOODING IS POSSIBLE LATER SATURDAY INTO SUNDAY, IF THE
REMNANTS OF TROPICAL STORM BONNIE MOVE THROUGH THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...AND
AGAIN THURSDAY.

In the hours before

Special weather statement, Aug 11, 10:21 AM EST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1121 AM EDT WED AUG 11 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-112200-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
1121 AM EDT WED AUG 11 2004

...SEVERE THUNDERSTORMS POSSIBLE TODAY...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED CHOOSE THE
AREA IN A SLIGHT/MODERATE/HIGH RISK OF SEVERE THUNDERSTORMS FOR LATER
TODAY.

...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND SOME MAY BECOME SEVERE...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS FORECAST A SLIGHT
RISK OF SEVERE THUNDERSTORMS FOR OUR AREA FOR TODAY AND TONIGHT,
INCLUDING EASTERN PENNSYLVANIA, NEW JERSEY, THE NORTHEAST MARYLAND
SHORE, AND DELAWARE.

A COLD FRONT WILL MOVE SLOWLY TO THE COAST FROM EASTERN PENNSYLVANIA
TODAY.  SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO FORM IN
THE VERY WARM, HUMID, AND UNSTABLE AIRMASS AHEAD OF THE FRONT.  THE
STORMS ARE ALREADY BEGINNING TO DEVELOP OVER EASTERN PENNSYLVANIA
AND WILL SPREAD EAST AND SOUTH DURING THE AFTERNOON AND EVENING.
ITS ALSO POSSIBLE THAT SOME THUNDERSTORMS COULD FORM CLOSER TO THE
COAST ALONG SEABREEZE BOUNDARIES THIS AFTERNOON.

THE PRIMARY THREATS FROM THESE STORMS ARE DAMAGING WINDS AND LARGE
HAIL. THUNDERSTORMS COULD FORM IN LINES AND CLUSTERS. IN ADDITION,
DUE TO THE CHANGE OF WIND DIRECTION WITH HEIGHT, AN ISOLATED
THUNDERSTORM OR TWO COULD PRODUCE A TORNADO, ESPECIALLY OVER THE
LEHIGH VALLEY AND SOUTHERN POCONOS OF EAST-CENTRAL AND NORTHEASTERN
PENNSYLVANIA, AS WELL AS OVER NORTHWESTERN NEW JERSEY.

ANY OF THE THUNDERSTORMS COULD PRODUCE LOTS OF DANGEROUS LIGHTNING.
AND, DUE TO THE INCREASING HUMIDITY OF THE ATMOSPHERE THROUGH A
DEEP LAYER, SOME THUNDERSTORMS WILL PRODUCE HEAVY RAIN IN A SHORT
PERIOD OF TIME, POSSIBLY AT THE RATE OF ONE OR TWO INCHES IN AN
HOUR, CAUSING STREET AND HIGHWAY FLOODING AS WELL AS FLOODING ON
SOME SMALL CREEKS AND STREAMS.

MOVE INSIDE AT THE FIRST SIGN OF THREATENING WEATHER. THIS COULD BE
AN ACTIVE DAY FOR SEVERE WEATHER IN PARTS OF OUR AREA.

STAY TUNED TO NOAA WEATHER RADIO, YOUR LOCAL RADIO OR TELEVISION
STATIONS OR YOUR CABLE TELEVISION OUTLET FOR FURTHER DETAILS OR
UPDATES. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET
AT WWW.WEATHER.GOV/ER/PHI.

RPW
Special weather statement, Aug 11, 10:21 AM EST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1121 AM EDT WED AUG 11 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-112200-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
1121 AM EDT WED AUG 11 2004

CORRECTED

...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND SOME MAY BECOME SEVERE...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS FORECAST A SLIGHT
RISK OF SEVERE THUNDERSTORMS FOR OUR AREA FOR TODAY AND TONIGHT,
INCLUDING EASTERN PENNSYLVANIA, NEW JERSEY, THE NORTHEAST MARYLAND
SHORE, AND DELAWARE.

A COLD FRONT WILL MOVE SLOWLY TO THE COAST FROM EASTERN PENNSYLVANIA
TODAY.  SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO FORM IN
THE VERY WARM, HUMID, AND UNSTABLE AIRMASS AHEAD OF THE FRONT.  THE
STORMS ARE ALREADY BEGINNING TO DEVELOP OVER EASTERN PENNSYLVANIA
AND WILL SPREAD EAST AND SOUTH DURING THE AFTERNOON AND EVENING.
ITS ALSO POSSIBLE THAT SOME THUNDERSTORMS COULD FORM CLOSER TO THE
COAST ALONG SEABREEZE BOUNDARIES THIS AFTERNOON.

THE PRIMARY THREATS FROM THESE STORMS ARE DAMAGING WINDS AND LARGE
HAIL. THUNDERSTORMS COULD FORM IN LINES AND CLUSTERS. IN ADDITION,
DUE TO THE CHANGE OF WIND DIRECTION WITH HEIGHT, AN ISOLATED
THUNDERSTORM OR TWO COULD PRODUCE A TORNADO, ESPECIALLY OVER THE
LEHIGH VALLEY AND SOUTHERN POCONOS OF EAST-CENTRAL AND NORTHEASTERN
PENNSYLVANIA, AS WELL AS OVER NORTHWESTERN NEW JERSEY.

ANY OF THE THUNDERSTORMS COULD PRODUCE LOTS OF DANGEROUS LIGHTNING.
AND, DUE TO THE INCREASING HUMIDITY OF THE ATMOSPHERE THROUGH A
DEEP LAYER, SOME THUNDERSTORMS WILL PRODUCE HEAVY RAIN IN A SHORT
PERIOD OF TIME, POSSIBLY AT THE RATE OF ONE OR TWO INCHES IN AN
HOUR, CAUSING STREET AND HIGHWAY FLOODING AS WELL AS FLOODING ON
SOME SMALL CREEKS AND STREAMS.

MOVE INSIDE AT THE FIRST SIGN OF THREATENING WEATHER. THIS COULD BE
AN ACTIVE DAY FOR SEVERE WEATHER IN PARTS OF OUR AREA.

STAY TUNED TO NOAA WEATHER RADIO, YOUR LOCAL RADIO OR TELEVISION
STATIONS OR YOUR CABLE TELEVISION OUTLET FOR FURTHER DETAILS OR
UPDATES. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET
AT WWW.WEATHER.GOV/ER/PHI.

RPW
Local storm report, Aug 11, 1:51 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
251 PM EDT WED AUG 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0118 PM     HAIL             MENDHAM                 40.77N 74.60W
08/11/2004  1.00 INCH        MORRIS             NJ   TRAINED SPOTTER

            A TRAINED NATIONAL WEATHER SERVICE SPOTTER REPORTED 1
            INCH SIZE HAIL AS WELL AS DOWNED TREES.

0125 PM     TSTM WND DMG     5 SSW CHESTER           40.71N 74.72W
08/11/2004                   SOMERSET           NJ   TRAINED SPOTTER

            A TRAINED NATIONAL WEATHER SERVICE SPOTTER REPORTED TREES
            DOWN IN BEDMINSTER.

0129 PM     HAIL             WHITE HOUSE STATION     40.62N 74.77W
08/11/2004  0.75 INCH        HUNTERDON          NJ   TRAINED SPOTTER

            A NATIONAL WEATHER SERVICE TRAINED SPOTTER REPORTED PENNY
            SIZE HAIL.

&&

KRUZDLO
Local storm report, Aug 11, 2:51 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT WED AUG 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0118 PM     HAIL             MENDHAM                 40.77N 74.60W
08/11/2004  1.00 INCH        MORRIS             NJ   TRAINED SPOTTER

            A TRAINED NATIONAL WEATHER SERVICE SPOTTER REPORTED 1
            INCH SIZE HAIL AS WELL AS DOWNED TREES.

0125 PM     TSTM WND DMG     5 SSW CHESTER           40.71N 74.72W
08/11/2004                   SOMERSET           NJ   TRAINED SPOTTER

            A TRAINED NATIONAL WEATHER SERVICE SPOTTER REPORTED TREES
            DOWN IN BEDMINSTER.

0129 PM     HAIL             WHITE HOUSE STATION     40.62N 74.77W
08/11/2004  0.75 INCH        HUNTERDON          NJ   TRAINED SPOTTER

            A NATIONAL WEATHER SERVICE TRAINED SPOTTER REPORTED PENNY
            SIZE HAIL.

0200 PM     TSTM WND DMG     MADISON                 40.76N 74.42W
08/11/2004                   MORRIS             NJ   EMERGENCY MNGR

            COUNTY OEM REPORTED TREES DOWN.

&&

KRUZDLO

The radar

The Philadelphia radar (KDIX), 82 km away, was scanning. The volume nearest the first event began at 20:09 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bucks

When
August 11, 3:10 PM EST
Where
Bucks County, Dublin
Measured
50 kt (58 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
40.367, -75.200

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421788.